Medline ® Abstract for Reference 113
of 'Cutaneous side effects of conventional chemotherapy agents'
Chemotherapy and fingerprint loss: beyond cosmetic.
Oncologist. 2012;17(2):291-3. Epub 2012 2 1.
Hand-foot syndrome (HFS) is a common adverse reaction to several chemotherapy drugs. Focus has been on the clinically relevant sequelae associated with this condition, with fingerprint loss receiving little attention. We report the case of a 53-year old male patient with terminal metastatic adenocarcinoma of the rectum involving the liver and lungs who developed grade 3 HFS while on capecitabine therapy. This resulted in his inability to process required government papers as a result of the loss of his fingerprints, imposing significant inconvenience and frustration on a person severely challenged by his deteriorating health. We believe clinicians should pay more attention to this possible outcome that can add additional stress in the lives of patients whose quality of life is already severely compromised.
Faculty of Medicine, King Abdulaziz University, P.O. Box 80215 Jeddah 21589, Saudi Arabia. email@example.com